question-icon

Suggest treatment for accidental consumption of Eltroxin by infant

default
Posted on Tue, 26 May 2015
Question: Hi Doctor, my daughter is 15 months old and about 48 hours back (that is on sunday) we found her playing with my wife's eltroxin tablets (100 MCG). Immediately we took all the medicines from her and checked her mouth and there was no sign of tablets in there. But we have a doubt she might have swallowed half tab. Since today morning (from about 12 hours) she has feaver and vomits. Is this related to her taking the tab? Please advise as we are worried.
doctor
Answered by Dr. Mohammed Taher Ali (54 minutes later)
Brief Answer:
It could be related to to Eltroxin.

Detailed Answer:
Dear Mr. XXXXXXX Good evening!

Thanks for posting your query on HCM.
I appreciate your concern for the safety of of Eltroxine in your daughter.

Since you are not sure of exactly how many tablets were there in the bottle remaining but suspecting that she might have ingested half a tablet or so.

The present symptoms in absence of flu or other infection could be due to suspected intake of half a tablet of Eltroxine.

She needs to be monitored for other effects of Eltroxine like rapid or irregular heartbeats, shortness of breath, leg cramps, headaches, nervousness, irritability, sleeplessness, tremors, & excessive sweating.
These could be symptoms of too much medicine in her body.

In view of the above explanation, I advice you to kindly take her to a child specialist consultation for better evaluation and further management.

Hope these suggestion could be useful to you in getting her symptoms treated.

Should you need more clarification, please feel free to send your query.

Wishing your daughter a very good health.
Take care of her.
Above answer was peer-reviewed by : Dr. Vinay Bhardwaj
doctor
default
Follow up: Dr. Mohammed Taher Ali (9 hours later)
She developed feaver and vomiting about 36 hours after the suspected intake of eltroxin. Before that she was normal. So could the feaver be attributed to the eltroxin?
doctor
Answered by Dr. Mohammed Taher Ali (32 minutes later)
Brief Answer:
Yes, it could be attributed to Eltroxine.

Detailed Answer:
Dear Mr. XXXXXXX Good Morning.

Since she was afebrile (with out fever) before consuming Eltroxine and after taking it she became febrile (with fever), I will attribute it to Eltroxin unless there are other features of flu / infection. I will suggest you give her paracetamol syr to control her fever and taken an opinion from your pediatrician.

Hope this advice would help.
Best regards.
Above answer was peer-reviewed by : Dr. Prasad
doctor
Answered by
Dr.
Dr. Mohammed Taher Ali

General & Family Physician

Practicing since :1988

Answered : 6241 Questions

premium_optimized

The User accepted the expert's answer

Share on
Suggest treatment for accidental consumption of Eltroxin by infant

Brief Answer: It could be related to to Eltroxin. Detailed Answer: Dear Mr. XXXXXXX Good evening! Thanks for posting your query on HCM. I appreciate your concern for the safety of of Eltroxine in your daughter. Since you are not sure of exactly how many tablets were there in the bottle remaining but suspecting that she might have ingested half a tablet or so. The present symptoms in absence of flu or other infection could be due to suspected intake of half a tablet of Eltroxine. She needs to be monitored for other effects of Eltroxine like rapid or irregular heartbeats, shortness of breath, leg cramps, headaches, nervousness, irritability, sleeplessness, tremors, & excessive sweating. These could be symptoms of too much medicine in her body. In view of the above explanation, I advice you to kindly take her to a child specialist consultation for better evaluation and further management. Hope these suggestion could be useful to you in getting her symptoms treated. Should you need more clarification, please feel free to send your query. Wishing your daughter a very good health. Take care of her.